MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 297354
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 100 tubes of bd bbl¿ trypticase¿ soy broth were contaminated.There was no report of patient impact.The following information was provided by the initial reporter: contamination.Received on (b)(6) 2022.Both boxes that we received seem to have been contaminated.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 100 tubes of bd bbl¿ trypticase¿ soy broth were contaminated.There was no report of patient impact.The following information was provided by the initial reporter: contamination.Received on 13apr2022.Both boxes that we received seem to have been contaminated.
 
Additional Manufacturer Narrative
H.6 investigation summary: material 297354 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record reviews for batch 2062203 was satisfactory and no quality notifications were generated during manufacturing and inspection.In process checks are performed during manufacturing at designated intervals per procedures.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure and fill volumes were within specification.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product the bhrs are reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed and three other complaints have been taken on this batch for contamination.Retention samples from batch 2062203 (10 tubes) were available for inspection.No media defects such as turbid media were observed in 10/10 retention samples from visual inspection.For investigation of the complaint for contamination the retentions were tested.Two retention tubes were incubated.One tube was placed in the 33¿37-degree celsius incubator and one tube was placed into the 20¿25-degree celsius incubator.At the end of a seven-day incubation period neither retention tube showed any signs of microbial growth or change in media appearance.A gram stain was performed on the retention samples and no viable organisms were found.No photos were received to assist with the investigation.No returns were received to assist with the investigation.No action will be taken at this time as no trends were observed for contamination of this material.Bd will continue to trend complaints for contamination.The complaint for contamination cannot be confirmed.Gsk provided additional information where tubes from batch 2062203 were sent for direct genetic sequencing and anoxybacillus kestanbolensis, a thermophile, was identified.Considering this new information, the eight remaining retention tubes from batch 2062203 were incubated at 40 to 44 degrees c.At seven days incubation, there was no growth observed in 8/8 retention tubes.The retention tubes were then incubated at 55 to 60 degrees c.At seven days incubation at 55 to 60 degrees c, there was no growth in the tubes.Media from one retention tube that had been incubated was centrifuged to concentrate any cells present.There was a small pellet that was gram stained and few gram positive rods were observed.Considering there was no growth observed after incubation at elevated temperatures, the cells observed are not viable.This media is terminally autoclaved after formulation and filling.Bd¿s autoclaves are validated regularly using a thermophilic organism as a biological indicator.Successful validation of autoclaves provide a !0^-6 bioburden reduction.While there is no sterility claim on this product, the probably of viable organisms, including thermophiles, in the media after a complete autoclave cycle is very low.This complaint remains not confirmed for contamination.Notes: risk management review indicates the potential risk of the defect reported was assessed as severity s3, per baltrmterminalgpaph, rev 02, id 2.10.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary: material 297354 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record reviews for batch 2062203 was satisfactory and no quality notifications were generated during manufacturing and inspection.In process checks are performed during manufacturing at designated intervals per procedures.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure and fill volumes were within specification.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product the bhrs are reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed and three other complaints have been taken on this batch for contamination.Retention samples from batch 2062203 (10 tubes) were available for inspection.No media defects such as turbid media were observed in 10/10 retention samples from visual inspection.For investigation of the complaint for contamination the retentions were tested.Two retention tubes were incubated.One tube was placed in the 33¿37-degree celsius incubator and one tube was placed into the 20¿25-degree celsius incubator.At the end of a seven-day incubation period neither retention tube showed any signs of microbial growth or change in media appearance.A gram stain was performed on the retention samples and no viable organisms were found.No photos were received to assist with the investigation.No returns were received to assist with the investigation.No action will be taken at this time as no trends were observed for contamination of this material.Bd will continue to trend complaints for contamination.The complaint for contamination cannot be confirmed.

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14946577
Report Number1119779-2022-00960
Device Sequence Number14701233
Product Code JSG
UDI-Device Identifier30382902973547
UDI-Public(01)30382902973547
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Model Number297354
Device Catalogue Number297354
Device Lot Number2062203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer08/19/2022
11/18/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date09/02/2022
12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown